Dear Tamoxifen, You’re over for now…

In December of 2014, after almost six years on and off of Tamoxifen and Aromatase inhibitors, I made an executive decision that my quality of life was so diminished that it was time to stop the medication.  This is straight from my journal:

Dear Tamoxifen,

You are over for now.
I’m tired of feeling horrible.
I’m tired of feeling fat!
I’m done buying new big clothes.
I’m done with the aches and pains every time I try to work out.
There is something wrong!
Snowboarding – Medial miniscus tear!
Avon Walk – Plantar Fasciitis
Jog – Can’t stand up straight again.

Off of Tamoxifen (Tx) I can lose weight at night with a whirlwind of metabolism.
On Tamoxifen, Nothing happens and I keep gaining and gaining and gaining and it stops TODAY!
I won’t have to shave anymore!  I will feel heated again, because now I am always cold.
Off of Tamoxifen I will work out every single day.
30 lbs of fat is only creating more estrogen for me anyway!
Side effects of Tx include ovarian cancer and I’m at risk!

I’ve become a slug on Tx and Antidepressants.  Off of Antidepressants for good since 2014 because I lost chunks of time and memory.
My quality of life is worth so much more than beating myself up all the time.  I couldn’t even think straight on any of the medication anyway.

Tamoxifen, you’re over for now.  Buh-Bye!

Within the first month of letting Tx wash out of my body, which takes 30 days, here are the things I said for the first time in 6 years:
1.  That’s where I put the tongs!
2.  I’ve quit writing notes to remember things, oh thank goodness my brain is back!

3.  Wow, I feel sexy!

4.  Hey, that’s heat I am feeling.  WOW!  I’m not cold all the time anymore.

5.  Hey, I can feel my abs for the first time in years!

6.  I finally was able to run 4 miles without any pain and swelling and I could stand up straight afterwards!

7.  OMG, the scale is finally going back down!

Note:  Please check with your doctor about your medication before trying this.  I was trying to stay on Tamoxifen for ten years, but just couldn’t stand it anymore.  But that is me.  You may feel completely different.  Take care of yourself.